Thyroid Disorders Community
Feeling jittery
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Feeling jittery

I have been on thyroid replacement therapy for 10 years with no problem. Suddenly about 3 months ago in June I started to get anxious, depressed and exhausted. Finally my doctors ran more thyroid testing and my TSH was a 7. They changed my medication from 112mcg of synthroid to 150mcg daily about three days ago. Now I'm jittery and having trouble sleeping. Is this the symptoms of an out of whack thyroid/ Will it get better as my body adjusts to the new dosage? Please help. Tracy
Related Discussions
4 Comments Post a Comment
Blank
168348_tn?1379360675
Hi, may I ask what your diagnosis was for taking the meds?  You may be adjusting or if you have autoimmune maybe it's fluctuating .. just my two cents as I'm a patient and not a Dr.

When does your dr. have you back for retesting of TSH?

Is it the same brand you are taking?

C~
Blank
Avatar_m_tn
Could be related to changing your meds too much at one time.  Some people seem to be able to handle it, others have to go slower.  Slow and steady seems to work best.  An alternative would be to cut the increase by half and try that for a few weeks before going up to 150.  

I also would suggest that if not done previously, that you get your doctor to start testing for the actual, biologically active thyroid hormones, FT3 and FT4, and not making med changes based on TSH.  TSH is a pituitary hormone that is affected by many variables, and it does not correlate very well at all with hypo symptoms.  The best correlation is with FT3.  
Blank
Avatar_f_tn
I experienced the same problem last year, had been treated for hypo with pretty much no problem for 2 years then suddenly hit by tiredness, shortness or breath and worse of all intense anxiety (feeling like i'm terrified for no reason) first my GP said it was stress, eventually tested and my TSH had gone up to 7.1 they upped my dose from 50mcg per day to 100mcg and within 5 days I was even more anxious i tried to carry on but when they tested my TSH had gone down to 0.81 which is too low for me, couldn't sleep and felt like a nervous wreck, i started taking 75mcg one day and 100mcg next and that seems to work for me for about 6 months, jst recently I have been told to increase to 100mcg and again within 6 days i had all the hyper symptoms again now increasing my dose very slowly it seems some people need to increase their dosage very very slowly to stp them from getting hyper symptoms.  
Blank
Avatar_n_tn
thanks for the post. I'm having those blood tests today also a ultrasound of the neck. still feel like **** and have been having trouble sleeping, but it helps to hear from others. tg372
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_f_tn
Blank
goolarra
Sisters, OR
168348_tn?1379360675
Blank
ChitChatNine
649848_tn?1357751184
Blank
Barb135
FL
Avatar_m_tn
Blank
gimel
MI
798555_tn?1292791151
Blank
LazyMoose
MN
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia